MAUDE Adverse Event Report: BECKMAN COULTER ACCESS ACCUTNI+3 REAGENT; IMMUNOASSAY METHOD, TROPONIN SUBUNIT

BECKMAN COULTER ACCESS ACCUTNI+3 REAGENT; IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Model Number A98143
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code Misdiagnosis (2159)
Date of Event 08/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The full patient identifier is (b)(6).The customer did not supply patient demographics such as date of birth, weight, ethnicity or race.The access troponin i reagent was not returned for evaluation.No hardware errors, flags or other assay issues were reported in conjunction with this event.No other patient results were called into question.No issues with sample integrity were reported by the customer.Although interference is suspected, an interference testing have not been performed due to insufficient volume of sample.The cause of this event cannot be determined with the available information.
 
Event or Problem Description
On (b)(6) 2020, the customer reported obtaining reproducible false elevated troponin i (access accutni+3) results for one patient involving the laboratory's access 2 immunoassay analyzer (serial number (b)(4)).One patient went to hospital for chest pain on (b)(6) 2020, the accutni+3 result was high at 5.57 ng/ml.The electrocardiogram ecg showed sinus bradycardia, incomplete right bundle branch to block pattern and early repolarization changes.On (b)(6) 2020, the accutni+3 result was similar high at 5.36 ng/ml.Five other access accutni+3 retests (three on the same instrument, two on a dxi analyzer) have been performed during the hospitalization and all were elevated above the reference range of 0.04 ng/ml and discordant with the patient clinical file.The access accutni+3 results were also discordant with the point-of-care testing (poct) (no further information provided) performed on (b)(6) 2020, (<0.02 ng/ml) and with the abbott ctni result performed on (b)(6) 2020, (0.001 ng/ml).The results of other myocardial enzymes (including myoglobin, ck-mb, ck, bnp and ldh) were all negative (data not provided) and discordant with the access accutni+3 results.The customer reported that a cardiac color ultrasound was performed, and no abnormality was observed in the cardiac structure, and blood flow.Then a coronary angiography under local anesthesia was performed, and did not show obvious vascular stenosis.There is malfunction as results obtained from at least one different device, and the patient¿s clinical presentation are categorically different from results obtained from a beckman coulter device.No interference testing could have been performed due to insufficient volume of sample.Sample tube collection type was not provided.Sample processing information such as centrifugation time, speed and temperature were not provided.There was no report of sample integrity issues.No further sample information was provided.

Brand Name
ACCESS ACCUTNI+3 REAGENT
Common Device Name
IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key10521320
Report Number2122870-2020-00075
Device Sequence Number14346425
Product Code MMI
UDI-Device Identifier15099590209322
UDI-Public(01)15099590209322(17)210331(11)200331(10)921806
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K121214
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model NumberA98143
Device Catalogue NumberA98143
Device Lot Number921806
Was Device Available for Evaluation? No
Distributor Facility Aware Date09/02/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2020
Initial Report FDA Received Date09/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age22 YR